Alert archive / New York / Winter Weather Advisories in 2020

Winter Weather Advisory 16, NWS Buffalo, NY

February 28, 2020Allegany County, Cayuga County, Wayne County, New York

NWS Buffalo, NY issued this winter weather advisory at Feb 28, 2020, 2:55 AM EST for Allegany County, Cayuga County, Wayne County, New York. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 2:55 AM EST (07:55 UTC)
Expired
Feb 29, 2020, 1:00 PM EST
In force
34 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cayuga County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2020-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2020-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 28, 2:43 AM EST, 12 minutes earlier.

Area forecast discussion, Feb 28, 2:43 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
243 AM EST Fri Feb 28 2020

.SYNOPSIS...
Accumulating lake snows will remain in place east of both lakes into
the weekend...with the the most extensive snowfall being found near
the Tug Hill plateau where up to four feet of snow could fall.
Otherwise it will be windy and cold with temperatures firmly below
normal for much of the weekend. Significant warming can then be
anticipated to start the new work week.

&&

.NEAR TERM /THROUGH FRIDAY/...
...Blizzard conditions continue into Friday east of Lake Erie
and particularly Lake Ontario...

An elongated area of deep low pressure extending from the Ottawa
valley to Maine will slowly consolidate and drift to the lower
reaches of the St Lawrence valley by Friday afternoon. This low...
combined with high pressure over the Plains...will maintain strong
gusty winds with blowing snow through the period with winds only
slowly subsiding through the 24 hour period. In regards to the lake
effect snow...

Off Lake Ontario...

The position of the upper level low and moist, boundary layer
steering flow with its upstream connection to both Lake Huron and
Lake Superior will create prime conditions for heavy lake effect
snow both tonight and Friday. Strong surface convergence and a
moist dendritic growth zone, coupled with little wind shear and
steep lapse rates up to 700 hPa will allow for steady state snow,
producing up to 3 inches per hour snowfall rate across the Tug Hill
tonight. As the surface trough and upper level shortwave pushes
southward on Friday, winds will back 10-20 degrees, allowing for the
snowband to push northward towards Watertown/Fort Drum and parts of
northern Jefferson county. The approaching surface trough will also
focus surface convergence such that a narrow band of snow will be
across northern Jefferson and Lewis tomorrow. Within this band 3
inch per hour snowfall rates are again likely. In total this
afternoon through tomorrow snowfall totals could approach 4 feet
where the lake effect snowband persist the longest. This in addition
to westerly winds gusting to 55 mph creating blizzard conditions.

In terms of electrification...the center of the mixed phase layer
(proxied by the hgt of the -10c isotherm) and hgt of the lake
induced equilibrium level are not overly conducive for thunder and
lightning with this event. A similar event from several years ago
did produce lightning...but temps were lower with more ice
splintering a likely contributor. That being said...there was a
short period of when cells on the north side of the Tug became
electrified. If you see +40 dBZ returns (KTYX radar) within the
heart of the lake plume on...watch for lightning...at least in-
cloud.

Off Lake Erie...

Though moisture will remain plentiful in the lower layers, and lake
equilibrium levels rise to around 8-10K feet there will be two
factors that will make for much less snow east of Lake Erie than
Lake Ontario. First, there will not be as strong a low level
convergence, with the boundary layer flow more perpendicular to the
long axis of Lake Erie. Secondly, there will be little upstream
connections to the snow bands forming off Lake Erie for much of this
period. It will not be until late Friday afternoon that upstream
connections will start to come into play...of which more will be
talked about in the short term section below. Steep lapse rates
up to around 800 to 750 hPa, combined with a westerly flow will
produce snow...on the order of 3-5 inches tonight and again
tomorrow...with the greatest amounts on the hill tops of SW NYS.
The west wind will also gust up to 50 mph creating blizzard
conditions over the recently fallen snow.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Friday night and Saturday vertically stacked low pressure over
Quebec will slowly meander its way eastward to northern New England
and the Canadian Maritimes. This feature will push a secondary cold
front southward across our area Friday night...with a modified shot
of sub-arctic air then following in its wake later Friday night on
Saturday.

The resulting cold cyclonic flow across our region will continue
to maintain lake effect and lake enhanced snows across our region
through Saturday...with the activity generally sliding southward to
areas southeast of the lakes and weakening over time as the initial
westerly flow out ahead of the cold front turns more northwesterly
and becomes a bit more sheared. The passage of the secondary cold
front will also generate a round of more widespread light to briefly
moderate snow Friday night...resulting in general additional inch or
two of accumulation outside of the main lake effect areas.

Off Lake Erie...ongoing lake snows east of the lake will ratchet up
in intensity again Friday evening as the secondary cold front
approaches and provides a boost in moisture and large-scale lift...
though the presence of at least some directional shear should keep
this more diffuse in nature (and thus not quite as strong) as it
otherwise might get. Expect this to peak during the late evening/
early overnight hours of Friday night...before weakening and
settling southward across the higher terrain through the remainder
of the night and Saturday as the flow turns more northwesterly and
the fetch across the lake shortens. Expect additional accumulations
across southern Erie and Wyoming counties and the western Southern
Tier to range from 4 to 7 inches Friday night and 1 to 3 inches on
Saturday...which will eventually require the extension of winter
weather headlines through this time frame as well. Thankfully winds
will be markedly diminishing by this time...which will allow for
much less in the way of blowing snow as the evening progresses.

As far as total snowfall amounts go...these will likely reach 1-2
feet across the higher terrain inland from Lake Erie along the
Chautauqua Ridge...Boston Hills...western Wyoming County...and far
northwest Allegany county...with some localized amounts of over 2
feet possible.

Meanwhile off Lake Ontario...a single intense band will still be
draped across the entire length of the lake to the Tug Hill region
at the start of the evening. This will quickly get shunted bodily
southward by the advancing secondary cold front...with the band
sinking across the entire south shore of the lake and possibly
bringing a brief burst of heavier snow to the Niagara-Northern
Cayuga county corridor that could produce quick few inches of
accumulation. After that time...the strong single band will break
apart...with the general west-northwesterly flow in the wake of the
front and an increase in shear leading to a larger area of weaker...
multibanded lake snows for the remainder of Friday night and
Saturday. In terms of additional accumulations...at this point it
appears that areas from the Tug Hill region southward to the Wayne-
Oswego county corridor should see a general 3-6" Friday night
followed by at least another 1-3" on Saturday...with less falling
from Monroe county westward. With it thus appearing that at least
advisory-type accums will be likely...and warning-criteria amounts
possible but less of a sure thing across Wayne and Northern Cayuga
counties...have elected to keep the Winter Storm Watch in effect for
these areas for now.

As has been mentioned previously...storm total snowfall through
Saturday off Lake Ontario will likely reach 2-3 feet on and just
north of the Tug Hill...with locally higher amounts of near 4 feet
possible if the band of heaviest snow stalls in one location long
enough. Elsewhere 6-10 inches of snow remains possible for areas
southeast of the lake from Wayne to western Oswego County, with 2-
4"/3-5" possible for Orleans and Monroe counties...including the
greater Rochester area.

Outside of the lake snows and general snowfall mentioned above...
Friday night and Saturday will feature a return to much lighter
winds but also well below normal temperatures...with lows Friday
night dipping into the single digits across the North Country and
the mid teens elsewhere...and highs on Saturday struggling to get
much above the upper teens to mid 20s.

Saturday night and Sunday morning high pressure and much drier air
over the central Great Lakes will quickly build eastward across our
region...with strong drying and a rapidly lowering inversion/
strengthening warm air advection pattern aloft bringing about the
demise of lingering weaker lake snows from west to east. The Lake
Erie lake snows should die out by Sunday morning with the Lake
Ontario activity following suit by Sunday afternoon...with only minor
additional accumulations are expected through this time. After
that...dry weather should prevail areawide Sunday afternoon.
Meanwhile...the strong warm advection regime developing across our
region will help encourage temperatures to climb back into the mid
and upper 30s across western New York by mid to late Sunday
afternoon...though areas further east will likely still see highs
confined to the upper 20s and lower 30s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Early next week the deep trough responsible for our current period
of wintry weather will quickly depart out into the open Atlantic...
with rapidly rising heights and a return to a much milder Pacific-
based flow following for Monday through Wednesday. This will result
in temperatures rebounding back to above normal and perhaps notably
so for the first half of next week...when readings could eventually
climb into the upper 40s and lower half of the 50s. Meanwhile
multiple shortwave disturbances and attendant waves of low pressure
rippling through the deep westerly to southwesterly large-scale flow
may bring frequent chances for rain...with the first round of such
possibly beginning in the form of a little snow Sunday night into
Monday morning. Through midweek...the combination of snowmelt arising
from the warmer temperatures and the potential rainfall could pose
an elevated risk of flooding.

Looking further out in time...the last and possibly most significant
of the series of surface waves looks to cross our region sometime
between Wednesday and Wednesday night...with a shot of colder air (but
nothing unusually cold for early March) then following for Thursday.
This would knock temperatures back closer to average for the tail end
of the period...while also possibly allowing a little wet snow to mix
in with any lingering rain showers.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Bands of lake effect snow and strong winds are producing persistent
VLIFR flight conditions at KART. Some light snow showers with IFR
conditions are affecting KJHW. Elsewhere, strong, gusty west winds
to 35-40 kts with VFR conditions are occurring at KIAG, KBUF and
KROC. Expect these conditions to persist at all the TAF sites into
this morning.

Primary change in conditions this afternoon and tonight will be
deteriorating conditions at KIAG, KBUF and KROC with IFR conditions
in snow and some blowing snow developing late this afternoon and
persisting through most of tonight. IFR conditions will also persist
into tonight at KJHW, though cigs may begin to lower more into the
IFR range compared to current MVFR levels. Finally, looks like
conditions will begin to improve by later this evening at KART as
focus for heavy snow and blowing snow settles south of that terminal
site.

Outlook...

Saturday...IFR/MVFR with areas of lake effect snow southeast of the
lakes...and numerous snow showers elsewhere.
Sunday...Improvement to VFR with scattered snow showers southeast of
the lakes ending.
Monday...VFR/MVFR with a chance of rain showers.
Tuesday...MVFR with rain likely.

&&

.MARINE...
Deep low pressure will generally reside over the Saint Lawrence
Valley tonight and Friday. A tight pressure gradient on the
backside of this system will maintain very strong winds across the
Lower Great Lakes...with widespread gale warnings and high end small
craft advisories persisting.

As this low departs Friday afternoon and night...winds will diminish
some...and this should allow the gale warnings to be downgraded
to SCA's.

High pressure will advance towards the Lakes later Saturday and
Sunday bringing a relative calm back to the Lakes.

&&

.TIDES/COASTAL FLOODING...
A period of strong west winds in wake of strong low pressure will
bring a round of lakeshore flooding to eastern Lake Ontario into
Friday morning...and to eastern Lake Erie through the first half
of tonight.

For Lake Erie, while the low level flow will be a bit more
westerly than ideal for a maximum seiche...on several occasions
this winter lake levels have previously managed to reach warning
criteria during lesser wind events than this upcoming one...with
the higher lake levels undoubtably having an influence. Given
that the flow will be a bit stronger with this event...flooding
issues will still be likely along at least portions of the shoreline
south of Buffalo...particularly in bays and inlets and other low
lying shoreline areas.

For Lake Ontario, the combination of high lake levels, strong
onshore westerly winds, and high waves will produce some
lakeshore flooding in bays and inlets at the east end of the
lake along with some minor shore erosion.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Advisory until 11 AM EST Friday for NYZ010-019-
085.
     Blizzard Warning until 4 PM EST Friday for NYZ006>008-012-
019>021-085.
     Lakeshore Flood Warning until 11 AM EST Friday for NYZ006-007.
     Winter Storm Watch from Friday afternoon through Saturday
afternoon for NYZ004-005.
MARINE...Small Craft Advisory until 10 PM EST Friday for LEZ020.
         Gale Warning until 7 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 PM EST Friday for LOZ030.
         Gale Warning until 1 PM EST Friday for LOZ042>044-062>065.
         Gale Warning until 10 AM EST Friday for LOZ045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/Thomas
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JLA
MARINE...RSH
TIDES/COASTAL FLOODING...JJR
Hazardous weather outlook, Feb 27, 9:08 PM EST, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
908 PM EST Thu Feb 27 2020

NYZ001>003-011-013-014-282130-
Niagara-Orleans-Monroe-Genesee-Livingston-Ontario-
908 PM EST Thu Feb 27 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-282130-
Northern Erie-
908 PM EST Thu Feb 27 2020

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lake snows over the Southern Tier may push north into the area
Friday afternoon and night. This could result in a few inches of
accumulation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-020-021-282130-
Wyoming-Cattaraugus-Allegany-
908 PM EST Thu Feb 27 2020

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-282130-
Chautauqua-Southern Erie-
908 PM EST Thu Feb 27 2020

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-282130-
Wayne-Northern Cayuga-
908 PM EST Thu Feb 27 2020

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-282130-
Lewis-
908 PM EST Thu Feb 27 2020

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-007-282130-
Oswego-Jefferson-
908 PM EST Thu Feb 27 2020

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 11 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Blizzard Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-282130-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
908 PM EST Thu Feb 27 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>044-062>065-282130-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
908 PM EST Thu Feb 27 2020

...GALE WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ045-282130-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
908 PM EST Thu Feb 27 2020

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-282130-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
908 PM EST Thu Feb 27 2020

...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Feb 27, 9:23 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
923 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     NON-TSTM WND GST BUFFALO                 42.88N  78.89W
02/27/2020  M59 MPH          ERIE               NY   NOS-NWLON

0700 PM     SNOW             LOCKPORT                43.19N  78.61W
02/27/2020  M7.0 INCH        NIAGARA            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 PM     SNOW             3 ENE HOLLAND           42.65N  78.49W
02/27/2020  M6.5 INCH        ERIE               NY   TRAINED SPOTTER

0800 PM     SNOW             SPRINGVILLE 5NE         42.55N  78.58W
02/27/2020  M13.5 INCH       ERIE               NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 PM     SNOW             3 SSW REDFIELD          43.49N  75.84W
02/27/2020  M13.0 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF2000555
EVENT NUMBER BUF2000556
EVENT NUMBER BUF2000557
EVENT NUMBER BUF2000558
EVENT NUMBER BUF2000559

JAM
Local storm report, Feb 27, 9:37 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     SNOW             3 WNW LOCKPORT          43.19N  78.74W
02/27/2020  M5.0 INCH        NIAGARA            NY   COCORAHS

            24-HOUR SNOWFALL.

0815 PM     SNOW             PERRYSBURG              42.46N  79.00W
02/27/2020  M7.6 INCH        CATTARAUGUS        NY   CO-OP OBSERVER

&&

EVENT NUMBER BUF2000560
EVENT NUMBER BUF2000561

JAM
Local storm report, Feb 27, 9:44 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
944 PM EST THU FEB 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             SARDINIA                42.54N  78.50W
02/27/2020  M9.8 INCH        ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF2000562

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 11:46 PM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie10 hr
Feb 28, 2:55 AM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more31 hr

Nearby

Winter Weather Advisories in New York, 2020Every winter weather advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.